Where To Get Narcan And How To Use It A Guide To

0

Costa Mesa, May 09, 2022 (GLOBE NEWSWIRE) — Costa Mesa, California –

Costa Mesa, Calif. – As the United States continues to grapple with the opioid crisis, public health authorities are urging those at risk of overdose to equip themselves with NARCAN® emergency rescue medication and learn how to ‘utilize. Resurgence Behavioral Health joins experts in offering advice on using this life-saving drug.

The call was made as early as 2018 when then-US Surgeon General Jerome M. Adams issued a public health advisory on opioids and naloxone, the generic version of NARCAN®. He recommended that people at high risk of opioid overdose, or close friends of someone at high risk, talk to their doctor or pharmacist about getting naloxone.

Emergency rescue teams rely on NARCAN® and naloxone to save patients from opioid overdoses, which have become a source of addiction for countless Americans. According to the United States Centers for Disease Control and Prevention, nearly 247,000 people died from opioid overdoses between 1999 and 2019. Overdose deaths involving prescription opioids have more than quadrupled over the past these years. Since the start of the COVID-19 pandemic, things have gone from bad to worse. In 2021, overdose deaths topped 100,000 for the first time in a single year.

Emergent BioSolutions, the maker of NARCAN®, reports that opioid overdose continues to be the leading cause of accidental death in the United States. “On average every eight minutes, someone dies from an opioid overdose,” Emergent says.

Naloxone is approved by the United States Food and Drug Administration for the emergency treatment of a person with a suspected opioid overdose. It reverses the effects of opioids such as fentanyl, heroin, morphine and oxycodone, which attach to receptors in the brain that control breathing. Naloxone or the NARCAN® brand version is an opioid antagonist, which means it binds to opioid receptors and reverses the effects of the drug so the user can breathe again.

NARCAN® should be administered immediately after the addict shows signs of overdose and should be followed by emergency medical attention. Even if the drug works and the user is resuscitated, they should be taken to an emergency doctor immediately – just as one would take someone to the hospital after using CPR to stop a heart attack. In case of overdose, naloxone should be administered and 911 should be called.

Experts recommend that anyone who uses opioids – whether illicitly or with a legitimate, well-monitored prescription – have a readily available supply of NARCAN® and know how to use it. Anyone close to them should do the same.

It is also recommended that drug users never be alone when consuming their substance, in case of overdose. A person must be sober and ready to administer NARCAN® if necessary; when a person overdoses, chances are they are not physically or mentally able to administer it themselves.

Anyone can buy NARCAN® directly from their pharmacy. A prescription is not required in most states and no professional training is necessary to obtain or use it.

However, people need guidance in using the drug. As the American Medical Association says, “Naloxone saves lives. But it must be available at the right time for someone who knows how to use it.

For help or information about effective addiction treatment, visit Resurgence Behavioral Health online or call 855-458-0050 anytime, 24/7. Calls are completely confidential.

###

For more information about Resurgence Alcohol & Drug Rehab Costa Mesa, contact the company here:

Resurgence Alcohol & Drug Rehab Costa Mesa
+19498996003

Share.

Comments are closed.